# SDR 2024FA0000421

- Difficulty date: June 3, 2024
- Submitted: June 3, 2024
- Operation: General aviation
- Aircraft: N7842N
- Make and model: Piper PA 28-180
- Aircraft serial: 285297
- Aircraft time: 2,199 hours
- Engine: Lyc O360A4A
- Engine time: 2,199 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 7414 · Magneto/Distributor
- Part: Screw
- Condition: Loose
- Location: Magneto
- Part time: 271 hours
- Component: Magneto, Kelly
- Component part number: ES4370
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

OWNER COMPLAINED OF A ROUGH RUNNING ENGINE. DIAGNOSIS FOUND THE BEARING CAP ASSEMBLY MOUNTING SCREWS HAS COME LOOSE ON THE RH MAGNETO.ONE SCREW AND RETAINER HAS FALLEN COMPLETELY OUT. THE BEARING CAP ASSEMBLY WAS FREELY ROTATING 5-10 DEGREES ALLOWING THE MAGNETO TIMING TO CHANGE--CAUSING ENGINE STUMBLING AND ROUGHNESS.
